Alert archive / Kansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 211, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jul 15, 2011, 7:00 PM CDT for Rawlins County, Thomas County, Kansas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2011, 7:00 PM CDT (00:00 UTC)
- Expired
- Jul 15, 2011, 8:00 PM CDT
- In force
- 60 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Rawlins County, KS, Thomas County, KS
The radar
The Goodland radar (KGLD), 63 km from the middle of the area, began a volume at 00:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.0 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2293 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 1584 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.7
The text
As transmitted, in the capitals the NWS used until 2016.
782 WUUS53 KGLD 160000 SVRGLD KSC153-193-160100- /O.NEW.KGLD.SV.W.0211.110716T0000Z-110716T0100Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GOODLAND KS 700 PM CDT FRI JUL 15 2011 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL RAWLINS COUNTY IN NORTHWEST KANSAS... NORTH CENTRAL THOMAS COUNTY IN NORTHWEST KANSAS... * UNTIL 800 PM CDT * AT 655 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR COLBY...AND MOVING NORTH AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF NORTHERN THOMAS AND SOUTHERN RAWLINS COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3968 10115 3967 10078 3940 10090 3939 10106 TIME...MOT...LOC 0001Z 187DEG 14KT 3945 10099 WIND...HAIL 60MPH 1.25IN $$ THEDE
4 follow-up statements
305 WWUS53 KGLD 160012 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 612 PM MDT FRI JUL 15 2011 KSC153-193-160100- /O.CON.KGLD.SV.W.0211.000000T0000Z-110716T0100Z/ THOMAS KS-RAWLINS KS- 712 PM CDT FRI JUL 15 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL RAWLINS AND NORTH CENTRAL THOMAS COUNTIES UNTIL 800 PM CDT... AT 705 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES NORTHWEST OF GEM...AND WAS MOVING NORTH AT 15 MPH. LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF NORTHERN THOMAS AND SOUTHERN RAWLINS COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN GOODLAND. && LAT...LON 3968 10115 3967 10078 3940 10090 3939 10106 TIME...MOT...LOC 0013Z 187DEG 14KT 3950 10098 WIND...HAIL 60MPH 1.00IN $$ THEDE
483 WWUS53 KGLD 160032 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 632 PM MDT FRI JUL 15 2011 KSC153-193-160100- /O.CON.KGLD.SV.W.0211.000000T0000Z-110716T0100Z/ THOMAS KS-RAWLINS KS- 732 PM CDT FRI JUL 15 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL RAWLINS AND NORTH CENTRAL THOMAS COUNTIES UNTIL 800 PM CDT... AT 727 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES NORTHWEST OF GEM...AND WAS MOVING NORTH AT 15 MPH. LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF SOUTHERN RAWLINS COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3968 10115 3967 10078 3940 10090 3939 10106 TIME...MOT...LOC 0032Z 187DEG 14KT 3957 10097 WIND...HAIL 60MPH 1.00IN $$ THEDE
005 WWUS53 KGLD 160043 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 643 PM MDT FRI JUL 15 2011 KSC153-193-160100- /O.CON.KGLD.SV.W.0211.000000T0000Z-110716T0100Z/ THOMAS KS-RAWLINS KS- 743 PM CDT FRI JUL 15 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL RAWLINS AND NORTH CENTRAL THOMAS COUNTIES UNTIL 800 PM CDT... AT 737 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES NORTH OF COLBY...AND WAS MOVING NORTHEAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF EXTREME NORTHERN THOMAS AND EXTREME SOUTHERN RAWLINS COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3968 10115 3967 10078 3940 10090 3939 10106 TIME...MOT...LOC 0044Z 213DEG 17KT 3952 10103 WIND...HAIL 60MPH 1.00IN $$ THEDE
632 WWUS53 KGLD 160054 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 654 PM MDT FRI JUL 15 2011 KSC153-193-160105- /O.EXP.KGLD.SV.W.0211.000000T0000Z-110716T0100Z/ THOMAS KS-RAWLINS KS- 754 PM CDT FRI JUL 15 2011 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL RAWLINS AND NORTH CENTRAL THOMAS COUNTIES WILL EXPIRE AT 700 PM MDT/800 PM CDT/... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. LAT...LON 3968 10115 3967 10078 3940 10090 3939 10106 TIME...MOT...LOC 0055Z 213DEG 17KT 3956 10099 $$ THEDE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 6:30 PM CDT, 30 minutes earlier.
Area forecast discussion, Jul 15, 6:30 PM CDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
530 PM MDT FRI JUL 15 2011
.SHORT TERM... (TONIGHT - MONDAY)
200 PM MDT FRI JUL 15 2011
AT 19Z VISIBLE SATELLITE SHOWING CU FIELD DEVELOPING ACROSS
SOUTHWEST TO SOUTH CENTRAL KANSAS WHERE CAP HAS BEEN BROKEN WITH
INTENSE SURFACE HEATING. SINCE THE FORECAST AREA IS STILL ON THE
NORTHWEST PERIMETER OF THE LARGE ANTICYCLONE CENTERED NEAR
TULSA...CANT DISCOUNT A WEAK SHORTWAVE TROUGH RIDING THE RIDGE OUT
OF COLORADO AIDING IN SYNOPTIC SCALE LIFT. THERE IS ALSO A WEAK
SURFACE TROUGH/CONVERGENCE LINE FROM MCCOOK TO CHEYENNE WELLS...WITH
ASSOCIATED MID LEVEL CLOUDINESS ACTUALLY KEEPING TEMPERATURES A BIT
COOLER IN THOSE AREAS. DESPITE VERY UNSTABLE CONDITIONS ACROSS THE
NORTHERN TIER OF THE FORECAST AREA...PROXIMITY TO THE RIDGE IS
RESULTING IN -20C HEIGHTS NEAR 40KFT. WITHOUT STRONGER FORCING IT
WILL BE TOUGH TO GENERATE LARGE HAIL IN THAT ENVIRONMENT.
NONETHELESS...CANNOT RULE OUT AN ISOLATED STRONGER STORM THIS
EVENING WITH GUSTY WINDS AND PERHAPS SOME SMALL HAIL. SIMILAR TO
LAST NIGHT...30-40KT LOW LEVEL JET DEVELOPS AFTER 06Z WITH
ACCOMPANYING WAA/LIFT...SO A FEW ISOLATED STORMS WILL PROBABLY
LINGER INTO THE OVERNIGHT HOURS.
DURING THE PERIOD SATURDAY THROUGH MONDAY THE AFOREMENTIONED UPPER
RIDGE WILL SLIDE WEST AND BE CENTERED NEAR THE FORECAST AREA. WARM
TEMPERATURES ALOFT AND SUBSIDENCE NEAR THE RIDGE WILL SUPPRESS MOST
IF NOT ALL AFTERNOON CONVECTION AND SO HAVE LEFT THOSE DAYS DRY.
TEMPERATURES WILL BE IN THE 100-105 RANGE EACH DAY WITH HIGHEST
TEMPERATURES IN THE EASTERN COUNTIES. HEAT WATCH LOOKS APPROPRIATE
SO NO CHANGES MADE TO THOSE HEADLINES ATTM.
.LONG TERM... (TUESDAY - FRIDAY)
200 PM MDT FRI JUL 15 2011
UPPER RIDGE WILL BE IN CONTROL TO START THE PERIOD WITH CONTINUED
HOT AND DRY CONDITIONS. HOWEVER...THE RIDGE WILL GRADUALLY SHIFT
EAST WITH TIME WHICH WILL REINTRODUCE THUNDERSTORM CHANCES TO THE
FORECAST. AS EARLY AS WEDNESDAY THE RIDGE AXIS WILL BE OVER MISSOURI
WITH SOUTHWESTERLY FLOW OVER THE ROCKIES. THAT PATTERN FAVORS
AFTERNOON CONVECTION DEVELOPING NEAR THE FRONT RANGE AND THEN MOVING
INTO THE PLAINS IN THE LATE AFTERNOON/EVENING. TEMPERATURES WILL
ALSO SLOWLY MODERATE WEDNESDAY THROUGH FRIDAY...THOUGH STILL ABOVE
NORMAL.
024
&&
.AVIATION...
517 PM MDT FRI JUL 15 2011
FOR THE 00Z TAF...KGLD SHOULD REMAIN VFR THROUGH THE EFFECTIVE
PERIOD. HAVE A FEW CB SCATTERED AROUND BUT SO FAR...APPEARS
CONVECTION WILL NOT IMPACT THE TERMINAL OR VICINITY. WILL MONITOR
TRENDS AND AMEND IF NEEDED. WINDS AT KGLD REMAIN VARIABLE
OVERNIGHT BEFORE BECOMING ESTABLISHED FROM THE SOUTH DURING THE
DAY SATURDAY. FOR KMCK...CURRENT RADAR TRENDS/SHORT RANGE
GUIDANCE WOULD KEEP VAST MAJORITY OF CONVECTION TO THE SOUTHEAST
OF THE TERMINAL. SIMILAR TO KGLD...WILL JUST CARRY CB MENTION. A
BIT MORE COMPLEX FORECAST OVERNIGHT INTO SATURDAY MORNING. A FEW
PIECES OF GUIDANCE WOULD SUPPORT FORMATION OF IFR STRATUS BETWEEN
ROUGHLY 10 AND 13Z. HAVE OPTED TO INSERT SCT007 TEMPO GROUP AND WILL
REASSESS THIS POTENTIAL FOR THE NEXT TAF ISSUANCE.
FOLTZ
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...EXCESSIVE HEAT WATCH FROM SATURDAY AFTERNOON THROUGH TUESDAY
EVENING FOR KSZ003-004-015-016.
NE...EXCESSIVE HEAT WATCH FROM SATURDAY AFTERNOON THROUGH TUESDAY
EVENING FOR NEZ080-081.
CO...NONE.
&&Hazardous weather outlook, Jul 15, 11:54 AM CDT, 7 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1054 AM MDT FRI JUL 15 2011 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-161645- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1054 AM MDT FRI JUL 15 2011 /1154 AM CDT FRI JUL 15 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL DEVELOP ACROSS THE AREA THIS AFTERNOON AND GRADUALLY INCREASE IN COVERAGE DURING THE EVENING. WHILE WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...ISOLATED OCCURRENCES OF LOCALLY HEAVY RAINFALL WITH LARGE HAIL AND DAMAGING WINDS CAN NOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AN ISOLATED THUNDERSTORM IS POSSIBLE ON SATURDAY...WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. HOT TEMPERATURES WILL DEVELOP ACROSS THE AREA ON SATURDAY AND PERSIST THROUGH AT LEAST TUESDAY. AFTERNOON HIGH TEMPERATURES IN EXCESS OF 100 DEGREES ARE EXPECTED...WITH AFTERNOON HEAT INDEX VALUES APPROACHING 105. AN EXCESSIVE HEAT WATCH IS IN EFFECT SATURDAY THROUGH TUESDAY...EAST OF A TRENTON TO HOXIE LINE. HOT AND DRY WEATHER WILL ALSO INCREASE THE FIRE DANGER ACROSS PORTIONS OF THE TRI STATE AREA SATURDAY AND SUNDAY. THOSE WITH OUTDOOR BURNING PLANS THIS WEEKEND SHOULD MONITOR THE LATEST FORECASTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Special weather statement, Jul 15, 5:18 PM CDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
518 PM CDT FRI JUL 15 2011
KSZ029-152245-
GOVE-
518 PM CDT FRI JUL 15 2011
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR GOVE COUNTY IN WEST CENTRAL KANSAS...
AT 513 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES WEST OF GOVE...MOVING NORTHEAST AT 20
MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM. RAINFALL RATES OF AT LEAST ONE INCH PER HOUR CAN ALSO BE
EXPECTED.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 3905 10029 3882 10064 3895 10080 3914 10058
3913 10040
TIME...MOT...LOC 2218Z 226DEG 18KT 3895 10063
THEDELocal storm report, Jul 15, 5:58 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
458 PM MDT FRI JUL 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0452 PM HAIL 3 WSW GRINNELL 39.10N 100.68W
07/15/2011 E1.00 INCH GOVE KS PUBLIC
ESTIMATED 0.5 INCHES OF RAIN IN 10 MINUTES.
&&
PMURRAYSpecial weather statement, Jul 15, 6:24 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 524 PM MDT FRI JUL 15 2011 KSZ016-160000- GRAHAM- 624 PM CDT FRI JUL 15 2011 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR GRAHAM COUNTY IN NORTHWEST KANSAS... AT 622 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SAINT PETER...MOVING NORTHEAST AT 25 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. && LAT...LON 3917 10015 3931 10016 3957 10008 3947 9968 TIME...MOT...LOC 2324Z 218DEG 20KT 3925 10010 THEDE
Local storm report, Jul 15, 6:30 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
530 PM MDT FRI JUL 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL 8 N GRAINFIELD 39.23N 100.48W
07/15/2011 E0.88 INCH SHERIDAN KS PUBLIC
&&
PMURRAYSpecial weather statement, Jul 15, 6:47 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 547 PM MDT FRI JUL 15 2011 KSZ014-160015- THOMAS- 647 PM CDT FRI JUL 15 2011 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR THOMAS COUNTY IN NORTHWEST KANSAS... AT 642 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR COLBY...MOVING NORTHEAST AT 20 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. && LAT...LON 3928 10092 3937 10112 3957 10100 3956 10071 TIME...MOT...LOC 2347Z 210DEG 16KT 3940 10096 THEDE
Special weather statement, Jul 15, 6:51 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 551 PM MDT FRI JUL 15 2011 KSZ003-004-015-016-160015- DECATUR-GRAHAM-NORTON-SHERIDAN- 651 PM CDT FRI JUL 15 2011 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR SHERIDAN COUNTY IN NORTHWEST KANSAS...NORTON COUNTY IN NORTHWEST KANSAS...DECATUR COUNTY IN NORTHWEST KANSAS AND GRAHAM COUNTY IN NORTHWEST KANSAS... AT 646 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTHEAST OF TASCO...MOVING NORTHEAST AT 20 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. && LAT...LON 3975 10021 3958 9991 3929 10018 3939 10055 TIME...MOT...LOC 2352Z 214DEG 17KT 3944 10021 THEDE
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 7:08 PM CDT | Severe Thunderstorm Warning | GLD | Decatur, Graham, Norton, Sheridan | 52 min |
| Jul 15, 7:20 PM CDT | Special Weather Statement | GLD | Sherman | 25 min |
| Jul 15, 7:49 PM CDT | Special Weather Statement | GLD | Rawlins | 26 min |
| Jul 15, 8:05 PM CDT | Severe Thunderstorm Warning | GLD | Rawlins | 55 min |
| Jul 15, 8:58 PM CDT | Severe Thunderstorm Warning | GLD | Rawlins | 35 min |
| Jul 16, 4:16 AM CDT | Excessive Heat Warning | GLD | Decatur, Graham, Norton, Sheridan | 5 days |
Nearby
Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.